MAUDE Adverse Event Report: ARTHREX, INC. SCORPION-MULTIFIRE NEEDLE; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. SCORPION-MULTIFIRE NEEDLE; MANUAL INSTR, GENERAL SURGICAL
Model Number SCORPION-MULTIFIRE NEEDLE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 12th jan 2026, it was reported by an arthrex's employee via an email that for 1 unit of ar-13995n, multifire¿ scorpion¿ needle, it broke during a surgery.The nurse used the c-arm x-ray machine for imaging and inspection where the surgeon repeatedly explored.However, the surgeon failed to locate the broken part, and it was informed that it was lost.This was detected during a procedure on (b)(6) 2025.The procedure was completed successfully.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint device was not received for evaluation.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude the most likely cause.The most likely cause of the reported failure is user error, such as striking bone or applying excessive force when attempting to pass the needle through fibrous or calcified tissue, as warned in the directions for use.(dfu-0392-sub)."to help avoid needle breakage and potential patient injury: do not resterilize or reuse the scorpion suture passer needle.Avoid striking bone or using excessive force to pass the needle through fibrous/calcific tissue.If excessive force is encountered, replace the needle, reposition the device and pass in a different area.Ensure a secure grasp of tissue to prevent the needle from buckling under the tissue.Avoid "dry" repetitive actuations outside the surgical site.Abrasion of the needle surface can occur that may inhibit proper function." the complaint allegation could not be confirmed, as the device was not received for evaluation, and no evidence of the reported failure was provided.

Brand Name
SCORPION-MULTIFIRE NEEDLE
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key24235369
Report Number1220246-2026-00354
Device Sequence Number18446702
Product Code MDM
UDI-Device Identifier00888867015951
UDI-Public(01)00888867015951(11)241118(17)291031(10)15349030
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCORPION-MULTIFIRE NEEDLE
Device Catalogue NumberAR-13995N
Device Lot Number15349030
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2026
Supplement Date Received by Manufacturer02/18/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown